Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 243, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 29, 1997, 5:00 PM CDT for Rutherford County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 29, 1997, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS1 KBNA 292201 RRA SVRBNA TNC149-292300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT SUN JUN 29 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...RUTHERFORD COUNTY AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF MURFREESBORO. THIS STORM WAS MOVING NORTHEAST AT 20 MPH AND SHOULD MOVE TO NEAR CHRISTIANA BY 510 PM AND I-24 BY 515 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:35 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 2:35 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT SUN JUN 29 1997 MDLS IN GOOD AGREEMNT SHARPENING LOW-MID LVL TROF OVR NRN/CNTRL PLAINS DURG FCST PD. THIS WL HELP TO INDUCE LOW/MID LVL RDGG OVR LWR MS VLY RESULTING IN NW FLOW OVR TN VLY. THIS NW FLOW WL HELP TO PUSH WK MID/UPR LVL TROF THAT HAS BEEN QUASI-STATIONARY OVR MID MS VLY EWD MON/MON NIGHT. IN ADDITION...NW FLOW WL ALSO ADVECT ANY CONVECTN THAT DVLPS OVR IA/MO INTO TN VLY. THUS CURRENT PATTERN OF OCNL SHWRS/TSTMS WL CHG LTL. HWVR DO XPCT TO SEE A LTL MORE SUN ON TUE IN BTWN SYSS AS DRIER AIR ADVECTS INTO MID/UPR LAYERS OF ATMOS. HWVR RESULTANT SUNSHINE WL HELP TO TRIGGER AFTN CONVECTION AS LWR LAYERS RMN MOIST. MOS TEMP GUID GNRLLY ACCECPTED BUT WL FAVOR TEMPS A COUPLE OF DEGS BLO NGM MOS FOR DAYTIME HIGHS. AS FAR AS POPS...GUID LOOKS REASONABLE WITH SLGT ADJUSTMENTS. 09 BNA 71/83/70/87 5754
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 28, 10:38 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 28, 11:41 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jun 29, 6:52 PM CDT | Flash Flood Warning | OHX | White | 4 hr |
| Jun 29, 6:57 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.